Alert archive / Idaho / Special Weather Statements in 2011

Special Weather Statement, NWS Pocatello, ID

June 23, 2011Caribou County, Idaho

NWS Pocatello, ID issued this special weather statement at Jun 23, 2011, 2:21 AM MDT for Caribou County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 2:21 AM MDT (08:21 UTC)
Expired
Jun 23, 2011, 2:45 AM MDT
In force
24 min
Issued by
NWS Pocatello, ID

County Caribou County, ID

The radar

The Pocatello radar (KSFX), 117 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3726 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS85 KPIH 230821
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
221 AM MDT THU JUN 23 2011

IDZ023-230845-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-
221 AM MDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 245 AM MDT

AT 219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HENRY..MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE 
EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   WAYAN...
   GRAY...
   FREEDOM...
   HERMAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4290 11104 4281 11157 4297 11173 4333 11105
      4332 11104
TIME...MOT...LOC 0820Z 247DEG 44KT 4293 11149

$$

JKEYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:49 PM MDT, 12 hours 32 minutes earlier.

Area forecast discussion, Jun 22, 1:49 PM MDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
149 PM MDT WED JUN 22 2011

.SHORT TERM...WEDNESDAY NIGHT THROUGH FRIDAY. THE RIDGE AXIS THAT
HAS BROUGHT THE DRY AND STABLE WEATHER OF THE PAST COUPLE OF DAYS
HAS NOW SHIFTED EAST OF THE CWA. SOUTHWEST FLOW HAS INCREASED
ACROSS THE AREA. RADAR IS STARTING TO SHOW A FEW ECHOES OVER IDAHO
AND WITH THE HEATING OF THE DAY A COUPLE OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO POP OVER THIS AFTERNOON AND
EVENING...MAINLY ACROSS THE CENTRAL AND NORTHERN MOUNTAINS. SOME
OF THESE WILL PUSH EASTWARD LATER TONIGHT BUT MOST AREAS SHOULD
STAY RAIN FREE. ON THURSDAY A MORE POTENT WAVE WITH A NEGATIVE
TILT WILL MOVE ACROSS THE AREA.THE SPC HAS PART OF THE CWA VERY
CLOSE TO A SLIGHT RISK FOR TOMORROW. WITH NEGATIVE LIFTED INDICES
AND A DECENT AMOUNT OF CAPE A FEW OF THE STORMS COULD GET STRONG
TOMORROW AFTERNOON AND EVENING. INVERTED V SOUNDINGS INDICATE
STRONG WINDS AS THE BIGGEST THREAT FROM THESE STORMS. TEMPERATURES
WILL ALSO COOL A FEW DEGREES ACROSS WESTERN AREAS DUE TO A COLD
FRONT MOVING ACROSS THE AREA ALONG WITH MORE CLOUD COVER. WITH THE
FRONT EXITING STAGE EAST ON FRIDAY EXPECT A COOLER BUT DRIER DAY
WITH ONLY SLIGHT POPS ACROSS THE FAVORED HIGHER ELEVATIONS.
HATTINGS

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT.FOR THE WEEKEND THE
MODELS SHOW AN UPPER LEVEL LOW MOVING CLOSE TO THE CANADIAN
BORDER. NO REAL CHANGES IN THIS PART OF THE FORECAST WITH
TEMPERATURES A BIT BELOW NORMAL AND SLIGHT POPS ACROSS THE FAVORED
MOUNTAIN LOCATIONS. AS FOR EARLY NEXT WEEK WE MADE LITTLE CHANGE
TO THE FORECAST WITH SLIGHTLY BELOW CLIMO POPS ACROSS THE AREA.
THE LATEST GFS HAS TRENDED A BIT DRIER FOR MIDWEEK SO WE BUMPED
POPS UP A FEW DEGREES FOR THAT TIME FRAME. HATTINGS
&&

.AVIATION...EXPECT ISOLATED MAINLY MOUNTAIN THUNDERSTORMS THIS
EVENING WITH LITTLE IMPACT EXPECTED AT TAF SITES.   THE CONVECTIVE
ACTIVITY SHOULD BE MORE WIDESPREAD THURSDAY AFTERNOON AND EVENING
BUT EXPECT MAINLY VFR CONDITIONS THROUGH THE PERIOD AT TAF SITES.
EXPECT BREEZY CONDITIONS THURSDAY AND FRIDAY.
&&

.FIRE WEATHER...EXPECT WARM TEMPERATURES THROUGH THURSDAY TO
CONTINUE.  EXPECT ISOLATED THUNDERSTORMS THIS EVENING MAINLY OVER
HIGH ELEVATIONS.  THE THUNDERSTORMS WILL BE MORE WIDESPREAD THURSDAY
AS A COLD FRONT MOVES THROUGH THE REGION WITH SCATTERED ACTIVITY
EXPECTED IN THE MOUNTAINS.  TEMPERATURES WILL FALL BACK TO SEASONAL
NORMALS FRIDAY OR SLIGHTLY BELOW WITH ONLY ISOLATED CONVECTION
EXPECTED.
&&

.HYDROLOGY...MOST RIVERS REMAIN BELOW FLOOD STAGE AT THIS TIME. THE
EXCEPTION IS THE HENRYS FORK WHERE CONTINUED HIGH ALTITUDE SNOW MELT
WILL KEEP THE RIVER AT MINOR FLOOD STAGE FOR THE NEXT SEVERAL DAYS.
OTHER CONCERN IS FOR THE BEAR RIVER IN IDAHO AND ANOTHER STATEMENT
WILL BE ISSUED ON THAT THIS AFTERNOON. HATTINGS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 22, 3:22 AM MDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
322 AM MDT WED JUN 22 2011

IDZ017>025-031-032-230930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
322 AM MDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH TONIGHT. THE
HIGHEST PROBABILITIES WILL BE ACROSS THE CENTRAL AND NORTHERN
MOUNTAINS. LIGHT RAINFALL AMOUNTS ALONG WITH GUSTY WINDS ARE
EXPECTED. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL PUSH ACROSS THE PANHANDLE TOMORROW AND
TOMORROW NIGHT...WITH A COLD FRONT SOUTHWARD INTO EASTERN IDAHO.
SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH LIGHT RAINFALL
AMOUNTS AND GUSTY WINDS. STRONG STORMS ARE POSSIBLE...BUT NOTHING
IS FORECAST TO REACH SEVERE LEVELS AT THIS POINT. LOW CHANCES OF
SHOWERS/STORMS REMAIN IN THE FORECAST INTO NEXT WEEK...WITH
ACTIVITY MAINLY IN THE MOUNTAINS.

DESPITE COOLER WEATHER FORECAST AFTER TOMORROW...SNOWMELT
CONTINUES. EVEN THOUGH THERE HAS BEEN AN OVERALL DECREASE IN
WIDESPREAD HIGH WATER...SOME LOCATIONS WILL BE AROUND BANKFULL IN
THE COMING DAYS. A HYDROLOGIC OUTLOOK STATEMENT HAS BEEN ISSUED
FOR THE BEAR RIVER FROM THE WYOMING BORDER TO STEWART DAM. SOME
LOWLAND FLOODING IS LIKELY. THE TETON RIVER NEAR ST ANTHONY BEARS
WATCHING AS WELL. A RIVER FLOOD WARNING IN EFFECT IS FOR THE
HENRYS FORK AT REXBURG.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jun 22, 9:50 PM MDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
950 PM MDT WED JUN 22 2011

IDZ017-031-230430-
LINCOLN ID-BLAINE ID-
950 PM MDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 1030 PM MDT

AT 946 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF SHOSHONE..MOVING NORTHEAST AT 40
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   RICHFIELD...
   PICABO...
   CAREY...

LAT...LON 4346 11403 4319 11376 4297 11435 4311 11446
TIME...MOT...LOC 0350Z 232DEG 37KT 4308 11432

HEDGES
Special weather statement, Jun 23, 1:38 AM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
138 AM MDT THU JUN 23 2011

IDZ023-230815-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-
138 AM MDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  NORTHERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 215 AM MDT

AT 133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCCAMMON..MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 40
MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   PEBBLE...
   BANCROFT...
   CHESTERFIELD...
   CONDA...
   HENRY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4316 11147 4277 11122 4253 11229 4270 11230
TIME...MOT...LOC 0737Z 238DEG 43KT 4267 11213

JKEYES
Special weather statement, Jun 23, 2:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
221 AM MDT THU JUN 23 2011

IDZ023-230845-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-
221 AM MDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 245 AM MDT

AT 219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HENRY..MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   WAYAN...
   GRAY...
   FREEDOM...
   HERMAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4290 11104 4281 11157 4297 11173 4333 11105
      4332 11104
TIME...MOT...LOC 0820Z 247DEG 44KT 4293 11149

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:24 PM MDTSpecial Weather StatementPIHBannock, Bingham51 min
Jun 22, 6:30 PM MDTSpecial Weather StatementPIHBonneville45 min
Jun 23, 1:38 AM MDTSpecial Weather StatementPIHBannock, Caribou37 min
Jun 23, 6:33 AM MDTSpecial Weather StatementPIHCaribou42 min
Jun 23, 1:41 PM MDTLake Wind AdvisoryPIH31 hr
Jun 23, 2:14 PM MDTSpecial Weather StatementPIHOneida61 min
Jun 23, 2:25 PM MDTSevere Thunderstorm WarningPIHOneida50 min
Jun 23, 2:38 PM MDTSpecial Weather StatementPIHBannock52 min
Jun 23, 3:25 PM MDTSevere Thunderstorm WarningPIHOneida23 min
Jun 23, 3:53 PM MDTSevere Thunderstorm WarningPIHCaribou52 min
Jun 23, 5:51 PM MDTSpecial Weather StatementPIHCuster39 min

Nearby

Special Weather Statements in Idaho, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.